Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Question about starting Lamictal w/ Depakote? wcfrench

Posted by Ron Hill on February 20, 2003, at 18:36:36

In reply to Question about starting Lamictal w/ Depakote?, posted by wcfrench on February 20, 2003, at 16:25:16

Charlie,

I hope I'm not telling you something you already know, but here goes. A potential side effect of Lamictal is skin rash, or worse, the life threatening Stevens Johnson Syndrome (SJS). The risk can be reduced by starting at a very low dose of Lamictal and ramping up slowly.

The risk of rash and/or SJS escalates dramatically if Depakote and Lamictal are in the patient's body simultaneously. Thus the need for the Depakote wash-out prior to the beginning of the low-and-slow Lamictal trial. And yes you are correct; this process will leave you without a moodstabilizer fully in place for a period of time.

I don't know how you feel about taking a lithium medication, like Lithobid for example, but one possible way of making the switch from Depakote to Lamictal, without the gap in moodstabilization, would be to add Lithobid to your Depakote, pull the Depakote and wait for it to clear completely from your body, add Lamictal low-and-slow, and then pull the Lithobid once the Lamictal is fully ramped up. Boy, how about that for a run-on sentence! Best wishes.

-- Ron
------------------------------------------


> Hi
>
> How is everyone? I am getting ready to start Lamictal and am currently on 2x500mg Depakote nightly, and my pdoc suggested that I stop Depakote and wait a week before starting the Lamictal. What do you think about that? Couldn't I start it sooner, I don't want to be without anything for a solid week (plus the weeks it takes for Lamictal to be effective)... ? Life is dealing me so many events and changes and I don't want to be five different people during these times!! I'm sure you all know what I mean.
>
> I am stopping the Depakote because I have been craving all junk foods, chocolate, sweets, and have been pigging out and not getting full at all, a drastic change from before starting it, plus I am more on the "depressed" side of Bipolar II and I think Lamictal has a better reputation as a mood stabilizer/antidepressant. If anyone has thoughts on this I would love to hear them!
>
> Any advice very welcomed.
>
> Take care all,
> Charlie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ron Hill thread:202227
URL: http://www.dr-bob.org/babble/20030219/msgs/202243.html